Letters SSRIs and congenital defects

SSRIs and heart defects in neonates

BMJ 2009; 339 doi: https://doi.org/10.1136/bmj.b4288 (Published 21 October 2009) Cite this as: BMJ 2009;339:b4288
  1. Gil Klinger, deputy director1,
  2. Paul Merlob2
  1. 1Neonatal Intensive Care Unit, Schneider Children’s Medical Center of Israel, Petah Tiqwa, 49202, Israel
  2. 2Beilinson Teratology Information Service (BELTIS), Rabin Medical Center, Petah Tiqwa, 49100, Israel
  1. gilkl{at}post.tau.ac.il

    In a population study, Pedersen and colleagues found a twofold increased risk of septal heart defects after first trimester exposure to selective serotonin reuptake inhibitors (SSRIs).1 The prevalence increased with citalopram or sertraline but not paroxetine or fluoxetine, and exposure to more than one type of SSRI posed the greatest …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe